MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0830
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone (b)(6).A non-sterile og tdl cmplx frame coil 8x30 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The coil was returned inside the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil was attached to the delivery system, and one kinked condition was noted on it.A dimensional analysis was performed, introducer outer diameter (od) and the distal inner diameter (id) were confirmed to be within specification.The issue regarding a coil being impeded in introducer sheath was confirmed during the analysis.The kinked condition noted on the embolic coil is considered to be secondary to the impeded condition encountered during the procedure where force may have been inadvertently applied to the device in an attempt to overcome the friction with the introducer.Factors not described in the event description, such as inadequate flush, may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device 31081161 number, and no non-conformances related to the malfunction were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an endovascular embolization to the posterior communicating artery, an 8x30 orbit galaxy coil (640cr0830, 31081161) became was impeded in introducer sheath and could not be pushed into microcatheter (other brand).The physician filled the aneurysm with a new coil, a 3x8 orbit galaxy xtrasoft coil (640cx0308, 31270225), it was found that the shape was not ideal (no further clarification was available).The physician started to retract the coil for adjusting, but the coil could not be retracted to the introducer sheath.Then, a new coil, 6x20 orbit galaxy (640cf0620, 31359780) was used to fill the aneurysm, but the same issue as the previous coil was encountered, which cannot be retracted into the introducer sheath.The doctor switched to non j&j coils to complete the surgery.The non j&j microcatheter was not replaced.The procedure was prolonged about 15 minutes.No patient injury was reported.Additional event information received on 20-dec-2024 indicated that poor conformability led to the re-sheathing of the coils.The coil introducer was cracked, no coil protrusion from introducer.The coils were not positioned at a relative sharp angle to the microcatheter.Based on the product analysis of the 8x30 orbit galaxy coil (640cr0830, 31081161), the embolic coil was found kinked.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21208443
Report Number3008114965-2025-00074
Device Sequence Number18160522
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public(01)10886704030454(17)250430(10)31081161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number640CR0830
Device Lot Number31081161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown